- Open Access
Existence of solutions for nonlinear singular fractional differential equations with fractional derivative condition
© Li; licensee Springer. 2014
- Received: 9 September 2014
- Accepted: 12 November 2014
- Published: 25 November 2014
In this paper, we investigate a boundary value problem for singular fractional differential equations with a fractional derivative condition. The existence and uniqueness of solutions are obtained by means of the fixed point theorem. Some examples are presented to illustrate our main results.
- boundary value problem
- singular fractional differential equation
- Caputo fractional derivative
- fixed point theory
Differential equations of fractional order have recently been addressed by many researchers of various fields of science and engineering such as physics, chemistry, biology, economics, control theory, and biophysics; see [1, 2]. On the other hand, fractional differential equations also serve as an excellent tool for the description of memory and hereditary properties of various materials and processes. With these advantages, the model of fractional order become more and more practical and realistic than the classical of integer order, such effects in the latter are not taken into account. As a result, the subject of fractional differential equations is gaining much attention and importance.
Recently, much attention has been focused on the study of the existence and uniqueness of solutions for boundary value problem of fractional differential equations with nonlocal boundary conditions by the use of techniques of nonlinear analysis (fixed point theorems, Leray-Schauder theory, the upper and lower solution method, etc.); see [3–17].
where , are real numbers, is the standard Riemann-Liouville fractional derivative, f satisfies the Caratheodory conditions on , f is positive, and is singular at .
where , are the Caputo fractional derivatives, is a continuous function, is a continuous function, and , (), is a real number.
where is a given function, , , and represents the standard Caputo fractional derivative of order q.
where , , is continuous, may be singular at , is the standard Caputo derivative.
The paper is organized as follows. In Section 2, we shall introduce some definitions and lemmas to prove our main results. In Section 3, we establish some criteria for the existence for the boundary value problem (1.1) by using the Banach fixed point theorem and the Schauder fixed point theorem. Finally, we present two examples to illustrate our main results.
In this section, we present definitions and some fundamental facts from fractional calculus which can be found in .
then is a Banach space.
Definition 2.1 
Definition 2.2 
exists almost everywhere on ( denotes the integer part of the real number α).
Lemma 2.1 
Lemma 2.2 
where , , and .
Lemma 2.3 
Lemma 2.4 
Lemma 2.5 (Schauder fixed point theorem)
Let be a complete metric space, let U be a closed convex subset of E, and let be a mapping such that the set is relatively compact in E. Then A has at least one fixed point.
where is defined by (2.1). The proof is complete. □
Lemma 3.1 Let , , is continuous, and . Suppose that is continuous on . Then the function is continuous on .
Proof By the continuity of and . It is easy to know that . Now we separate the process into three cases.
where B denotes the beta function.
Case 3. For and . The proof is similar to Case 2, here we just leave it out. This completes the proof. □
is continuous on .
Observing that , are continuous on , we can show is continuous on by using the same method as in Lemma 3.1. The proof is completed. □
Lemma 3.3 Let , , is continuous, and . Assume that is continuous on . Then the operator is completely continuous.
Proof For , , by Lemma 3.1 and Lemma 3.2, we have . Now we separate the proof into three steps.
Step 1. Proof of is continuous.
, with .
Therefore, as , i.e., is continuous.
So, is bounded.
Step 3. We will prove that is equicontinuous.
As , the right-hand sides of the inequalities (3.5) and (3.6) tend to 0, consequently , i.e., is equicontinuous.
By means of the Arzela-Ascoli theorem, we conclude that T is completely continuous. □
Now we are in the position to establish the main results.
Theorem 3.1 Assume that:
for each and all .
Then the BVP (1.1) has a unique solution.
Taking (3.7) and (3.8) into account, we acquire ; then it is a contraction. As a consequence of the Banach fixed point theorem, we deduce that T has a fixed point which is the unique solution of the BVP (1.1). The proof is complete. □
Next, we will use the Schauder fixed point theorem to prove our result.
Theorem 3.2 Assume that , , is continuous, and , is continuous on . Then the BVP (1.1) has a solution.
Proof Let . First, we prove that .
From Lemma 3.1 and Lemma 3.2, we know that , . Consequently, . From Lemma 3.3, we find that is completely continuous. By Lemma 2.5, we deduce that the problem (1.1) has a solution. This completes the proof. □
We illustrate our work with two examples.
So, , then by Theorem 3.1, the problem (4.1) has a unique solution.
Remark 4.1 If , then . However, by Theorem 3.2, the problem (4.1) still has a solution.
Let , then all conditions in Theorem 3.2 are satisfied. Then the problem (4.2) has a solution.
The author is very grateful to the referees for their very helpful comments and suggestions, which greatly improved the presentation of this paper.
- Oldham KB, Spanier J: The Fractional Calculus. Academic Press, New York; 1974.Google Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Zhang XG, Liu LS, Wu YH, Lu Y: The iterative solutions of nonlinear fractional differential equations. Appl. Math. Comput. 2013, 219: 4680-4691. 10.1016/j.amc.2012.10.082MathSciNetView ArticleGoogle Scholar
- Zhang XG, Liu LS, Wu YH: The uniqueness of positive solutions for a singular fractional differential system involving derivatives. Commun. Nonlinear Sci. Numer. Simul. 2013, 18: 1400-1409. 10.1016/j.cnsns.2012.08.033MathSciNetView ArticleGoogle Scholar
- Nieto JJ, Pimentel J: Positive solutions of a fractional thermostat model. Bound. Value Probl. 2013., 2013: Article ID 5Google Scholar
- Zhang XG, Liu LS, Wu YH: The eigenvalue problem for a singular higher fractional differential equation involving fractional derivatives. Appl. Math. Comput. 2012, 218: 8526-8536. 10.1016/j.amc.2012.02.014MathSciNetView ArticleGoogle Scholar
- Zhang XG, Liu LS, Wu YH: Existence results for multiple positive solutions of nonlinear higher order perturbed fractional differential equations with derivatives. Appl. Math. Comput. 2012, 219: 1420-1433. 10.1016/j.amc.2012.07.046MathSciNetView ArticleGoogle Scholar
- Zhang XG, Liu LS, Wiwatanapataphee B, Wu YH: Positive solutions of eigenvalue problems for a class of fractional differential equations with derivatives. Abstr. Appl. Anal. 2012., 2012: Article ID 512127Google Scholar
- Zhang XG, Liu LS, Wu YH: Multiple positive solutions of a singular fractional differential equation with negatively perturbed term. Math. Comput. Model. 2012, 55: 1263-1274. 10.1016/j.mcm.2011.10.006MathSciNetView ArticleGoogle Scholar
- Zhao Y, Sun S, Han Z, Li Q: Theory of fractional hybrid differential equations. Comput. Math. Appl. 2011, 62: 1312-1324. 10.1016/j.camwa.2011.03.041MathSciNetView ArticleGoogle Scholar
- Feng W, Sun S, Han Z, Zhao Y: Existence of solutions for a singular system of nonlinear fractional differential equations. Comput. Math. Appl. 2011, 62: 1370-1378. 10.1016/j.camwa.2011.03.076MathSciNetView ArticleGoogle Scholar
- Bai Z, Lü H: Positive solutions for boundary value problem of nonlinear fractional differential equation. J. Math. Anal. Appl. 2005, 311: 495-505. 10.1016/j.jmaa.2005.02.052MathSciNetView ArticleGoogle Scholar
- Zhang S: Positive solutions for boundary-value problems of nonlinear fractional differential equations. Electron. J. Differ. Equ. 2006., 2006: Article ID 36Google Scholar
- Sun S, Zhao Y, Han Z, Li Y: The existence of solutions for boundary value problem of fractional hybrid differential equations. Commun. Nonlinear Sci. Numer. Simul. 2012, 17: 4961-4967. 10.1016/j.cnsns.2012.06.001MathSciNetView ArticleGoogle Scholar
- Sun S, Zhao Y, Han Z, Xu M: Uniqueness of positive solutions for boundary value problems of singular fractional differential equation. Inverse Probl. Sci. Eng. 2012, 20: 299-309. 10.1080/17415977.2011.603726MathSciNetView ArticleGoogle Scholar
- El-Shahed M, Nieto JJ: Nontrivial solutions for a nonlinear multi-point boundary value problem of fractional order. Comput. Math. Appl. 2010, 59: 3438-3443. 10.1016/j.camwa.2010.03.031MathSciNetView ArticleGoogle Scholar
- Rehman MU, Khan RA: Existence and uniqueness of solutions for boundary value problems for fractional differential equation. Appl. Math. Lett. 2010, 23: 1038-1044. 10.1016/j.aml.2010.04.033MathSciNetView ArticleGoogle Scholar
- Agarwal RP, O’Regan D, Stanek S: Positive solutions for Dirichlet problems of singular nonlinear fractional differential equation. J. Math. Anal. Appl. 2010, 371: 57-68. 10.1016/j.jmaa.2010.04.034MathSciNetView ArticleGoogle Scholar
- Yan R, Sun S, Lu H, Zhao Y: Existence of solutions for fractional differential equations with integral boundary conditions. Adv. Differ. Equ. 2014., 2014: Article ID 25Google Scholar
- Guezane-Lakoud A, Bensebaa S: Solvability of a fractional boundary value problem with fractional derivative condition. Arab. J. Math. 2014, 3: 39-48. 10.1007/s40065-013-0090-1MathSciNetView ArticleGoogle Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.